How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52027
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

Can you let me know what may cause your blood pressure to drop

This answer was rated:

Can you let me know what may cause your blood pressure to drop significantly when going from a sitting to standing position? My drs seemed a little concerned and have ruled dehydration and reduced my beta blocker to 25mg once a day. However, I have been monitoring my BP at home and nothing has changed. Could this be neuro related?
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

Thanks for this question

Can you list your other meds?
Customer: replied 3 years ago.

Gabapentin, plaquenil, cymbalta, synthroid, cytomel, metoprolol, rythmol, discontinued procardia. I also take tramadol for pain when needed. I have been on all of these meds for awhile and never had this issue.

Customer: replied 3 years ago.

Hi Dr. Phil. Did you get me list of meds? I thought I replied back but I don't see the reply to you.

I got it.

It has to be med related

Are any of these new or relatively new?
Customer: replied 3 years ago.

The newest is the cymbalta but I have been on that for almost a year. All of the others are at least 2 to 3 years.

Thank you.

I'm not sure why it start all of a sudden.

But it has to be med related.

I suspect the calcium channel blocker and the beta blocker.

Did lowering these help at all?
Customer: replied 3 years ago.

I have been off the calcium channel blocker for about 10 days and the reduction in metroplol for about two weeks. I just thought my body would have adjusted by now. Only change is that my raynauds is back (procardia controlled) and my pvc's are starting. A medication is added to fix on problem and it causes another.


I agree.

sometimes that can happen

I would have expected an improvement by now.

I suspect the cymbalta or rhythmol may be the culprit here.
Dr. Phil, MD and 4 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Thanks Dr. Phil. I will discuss with cardio and neuro both meds.

I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for Dr. Phil in your question opening or bookmark this page

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)

Related Medical Questions